Page 1 of 2 12 LastLast
Results 1 to 10 of 18

Thread: What is the most bothering symptoms you faced?

  1. #1

    What is the most bothering symptoms you faced?

    For me,the most bothering symptom is that I do not enjoy the things I used to like when not on medication that's what I remember.Now I can enjoy,period.

    What is the most bothering symptom for you now?

  2. #2
    Moderator of Awesomeness magie06's Avatar
    Join Date
    Sep 2014
    Location
    Galway, Ireland
    Posts
    12,574
    I think the worst symptom that I have is my loss of memory. I had ECT and it really had the terrible side effect of memory loss for a long time afterwards.

  3. #3
    SuperWoman Stella180's Avatar
    Join Date
    Nov 2014
    Location
    Hiding under the Duvet
    Posts
    15,636
    I don't really know. I suppose the lack of self worth is the thing that holds me back the most but low energy and lack of interest in stuff I once enjoyed are pretty high on the list too
    ".Sometimes, you have to take a leap of faith first. The trust part comes later.”

  4. #4
    I used to struggle from severe lack of self worth.I think I had got past that period,although my self worth raise and go down frequently but it is not the most bother symptom for me though

  5. #5
    Quote Originally Posted by magie06 View Post
    I think the worst symptom that I have is my loss of memory. I had ECT and it really had the terrible side effect of memory loss for a long time afterwards.
    I would never go for ECT,I hope I won't lol

  6. #6
    Hero Member
    Join Date
    Nov 2013
    Location
    Netherlands
    Posts
    1,751
    Magie, that is really harsh. I also had memory loss from taking amytriptaline and it made my depression worse. Not a nice symptom at all. I am always curious when people consent to ECT.. I know it is not the horror treatment it used to be, but it is still a scary idea for most people. Why did you choose to have it? Did it have any benefits for you?

    Ratherblue, I hope that you can enjoy those things again in the future. Maybe the effect from the meds won't always be like that

    My most bothering symptom recently was that I had blocked tubes leading to my ears which gave a lot of weird noises. When I had a serious meltdown just before having to go into the hospital about three months ago these sounds turned into the sound of an ambulance. For weeks I could always hear sirens in my ears. Like a permanent reminder that I was ill and needed to be in a hospital. Eventually it became intermittent and then slowly stopped. But that was freaky. Sometimes it was very loud and disoreintating. The best explanation anyone could give me was that my ears were making noise for a physical reason (so luckily no hallucination) but my brain was interpreting it as an ambulance siren because I felt like I was in an emergency. My anxiety had me on breaking point for weeks so that explanation works for me. I hope that sound never comes back though.. I am using a nose spray to unblock my ears. It really made me feel like I was going mad in the hospital. Even when it went away certain noises would make it come back for an hour or two. Like the fans in the toilets that make a circular kind of sound. Luckily I haven't had it once since I left the hospital.

  7. #7
    Moderator of Awesomeness magie06's Avatar
    Join Date
    Sep 2014
    Location
    Galway, Ireland
    Posts
    12,574
    Amaya, while I was sick it was recommended to me to have the treatment. I had a course of 6 sessions which left my memory in pieces.
    It may not be the horror treatment it once was, but it is still a horrendous experience to go through. It didn't help my depression one little bit, and like I said it messed up my memory of that time.
    It was offered as a last resort to me at that time, and I actually think that I was unfairly pushed into having that treatment. It is put forward as a modern response to severe depression, when it is still a victorian method of 'curing' depression.
    Before each session, if I can remember correctly, you are given a consent form to sign and brought from your room to the bathroom. From there you are brought to the ECT suite in the hospital where you are given a mild sedation first before being put under an anesthetic. Completely under two probes are placed either side of your forehead and an electric current is passed from a machine into your brain.
    It's a cruel treatment and I'm not sure the consent form would stand up in a court of law, as you are considered too ill to vote or to drive or anything normal like that. How you can consent to having a treatment like this is worrying me, but now I feel it's too long in my past to be able to do anything about it.

  8. #8
    Not "nagging" really... Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    62,121
    Magie... So sorry you had to go through that. I know you've struggled with it, and I'm not surprised one bit.
    “You can't stop the waves, but you can learn to surf.”
    - Jon Kabat-Zinn

  9. The Following User Says Thank You to Suzi For This Useful Post:

    magie06 (11-08-17)

  10. #9
    Hero Member
    Join Date
    Nov 2013
    Location
    Netherlands
    Posts
    1,751
    I think that is a very good point you made about the consent form. It doesn't sound like it should count. Does your memory work okay now?

    I had some memory loss when I took the amytriptaline.. that was recommended by a dentist for a jaw problem so I didn't expect it to have the effects on me it did. My memory and ability to work with numbers has never completely gone back to how it was.. but almost after about three years. And by this time there could be other reasons my brain doesn't function at it's best haha. To be honest I don't care that it made that time hazy now, because it was a horrible time and I already have enough bad memories from then without having all of them. But at the time it was really really distressing and I never want to go through anything like that again. It is the last thing you need when you are in a crisis, is a treatment that makes you less able to function. So I don't think what I went through was as bad as your experience.. but I do understand and I just want to give you a hug: *hug* x

  11. #10
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    33,117
    I have so many side effects and permanent damage from meds (esp my thyroid disease). But, vainly, only one truly bothers me - weight gain, though the fatigue is also so hard to deal with. Still, none of these side effects compares to how unbearable life is without the meds so I keep going with them
    I believe if you wear enough pretty lipstick, sparkly jewellery and great shoes, no one will notice the size of your ass

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •